Journal of Research in Pharmacy Practice

ORIGINAL ARTICLE
Year
: 2022  |  Volume : 11  |  Issue : 2  |  Page : 59--63

Comparison of clinical manifestations of patients poisoned with tricyclic antidepressants alone or with benzodiazepine intoxication according to the dose of benzodiazepines


Gholamali Dorooshi1, Rasool Kermani1, Ali Mohammad Sabzghabaee2, Marjan Mansourian3, Nastaran Eizadi-Mood1 
1 Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, Isfahan University of Medical Sciences, Isfahan, Iran
2 Department of Clinical Pharmacy and Pharmacy Practice, School of Pharmacy and Pharmaceutical Sciences, Isfahan University of Medical Sciences, Isfahan, Iran
3 Department of Epidemiology and Biostatistics, Faculty of Health, Isfahan University of Medical Sciences, Isfahan, Iran

Correspondence Address:
Dr. Rasool Kermani
Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, Isfahan University of Medical Sciences, Isfahan
Iran

Objective: Tricyclic antidepressants poisoning (TCA) is associated with cardiovascular complications, electrocardiographic abnormalities, and central nervous system toxicity. This study aimed to compare the clinical manifestations of poisoned patients with tricyclic antidepressants alone or with benzodiazepine (BZD) intoxication according to the dose of BZDs. Methods: In this case–control study, 120 patients with TCA poisoning were divided into four groups: the first group of TCA poisoning alone, the second group of TCA and BZD poisoning of <7.75 mg, the third group of TCA and B poisoning of 7.75 to 80 mg, and the fourth group of more than 80 mg of TCA and BZD poisoning. Patients' demographic, clinical, and cardiac information was extracted from their records at admission and 6 h after admission. Findings: Cardiac complications 6 h after referral and total cardiac complications between TCA and TCA low-dose BZD groups were significantly reduced in the low-dose BZD poisoning group. Comparison of TCA and TCA groups with a moderate dose of BZD showed a significant reduction in time six and total cardiac complications. However, due to the significant difference in TCA values between the two groups, the results are not significant. Comparing the two groups of TCA and TCA with a high dose of BZD, both 6-hour cardiac complications and total cardiac complications in the high-dose BZD group, it was significantly reduced. However, the loss of consciousness was also considerably greater in the high-dose BZD group than in the TCA group. Conclusion: Concomitant BZDs with TCA can reduce cardiovascular complications from TCA poisoning. However, with high doses of BZDs, there is a greater loss of consciousness.


How to cite this article:
Dorooshi G, Kermani R, Sabzghabaee AM, Mansourian M, Eizadi-Mood N. Comparison of clinical manifestations of patients poisoned with tricyclic antidepressants alone or with benzodiazepine intoxication according to the dose of benzodiazepines.J Res Pharm Pract 2022;11:59-63


How to cite this URL:
Dorooshi G, Kermani R, Sabzghabaee AM, Mansourian M, Eizadi-Mood N. Comparison of clinical manifestations of patients poisoned with tricyclic antidepressants alone or with benzodiazepine intoxication according to the dose of benzodiazepines. J Res Pharm Pract [serial online] 2022 [cited 2023 Feb 4 ];11:59-63
Available from: https://www.jrpp.net/article.asp?issn=2319-9644;year=2022;volume=11;issue=2;spage=59;epage=63;aulast=Dorooshi;type=0